MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-3-8-HELIX |
| Medical Device Problem Codes |
Break (1069); Inadequacy of Device Shape and/or Size (1583); Stretched (1601)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that due to the irregularity of the aneurysm, the effect of forming a hoop with the axium coil was not good.After repeated adjustments several times, it was found that the entire axium coil was out of control.The axium coil was stretched and decided to withdraw from the body for inspection.During the withdrawal process, the primary wire connecting the push rod was pulled and broken.The only choice was sab to take out the stretched spring coil first.Then the stent and axium coil microcatheter were put in place and chose apb-3-8-hx-es to smoothly form a hoop, and successfully completed the subsequent operation.After the operation, the patient recovered smoothly.The pushwire was not bent or broken.There was no friction or difficulty during delivery and the physician repositioned the coil 4 times.The physician did rotate the delivery pusher during the procedure and continuous flush was administered during the procedure.The axium coil and any accessories were prepared as indicated in the instructions for use (ifu). the patient was undergoing surgery for treatment of an amorphous, ruptured c6 segment of the right internal carotid artery (ica) aneurysm with a max diameter of 3.2mm and a 2.7mm neck diameter.It was noted the patient's blood flow was high and vessel tortuosity was moderate.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that issues that resulted in the damage that was found was during the operation, it was tried to retract the coil body and found that the distal end was uncontrollable.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the axium coil was returned for analysis within a shipping box, a plastic bio-pouch, and an opened axium inner pouch (225039843).¿ damage location details: no bends or kinks were found with the axium pusher.The release wire coin was found against the lumen stop.The implant coil was found to have broken off from the pusher from the coil shell weld.In addition, the implant coil polypropylene filament broke off from the detach element.The broken implant coil was returned.The implant coil was found stretched with its polypropylene filament broken.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿coil separation/break¿, ¿coil-shape-loop size¿, and ¿coil stretch¿ reports were confirmed.Possible causes of ¿coil separation/break¿ include tortuous anatomy, the coil not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, or the user advancing coil against resistance.A possible cause of ¿coil-shape-loop size¿ includes a damaged implant coil.Possible causes of ¿coil stretch¿ include lack of hydration before the procedure, the user does not maintain a continuous flush, tortuous anatomy, the coil not retracted in a one-to-one motion with the implant pusher during repositioning, pusher rotation, the user advancing coil against resistance or use of an incompatible catheter.The axium coil was prepared prior to use (which includes coil hydration), the patient¿s vessel tortuosity was ¿moderate¿, there was no friction or difficulty during delivery, and a continuous flush was maintained.Therefore, lack of hydration before the procedure, tortuous anatomy, user advancing coil against resistance, and the user not maintaining a continuous flush were ruled out as potential causes.Information regarding the make/model of the catheter used in the event was not reported; therefore, the use of an incompatible catheter could not be ruled out as a potential cause.In this event, it is possible that the coil was not retracted in a one-to-one motion with the implant pusher during repositioning, or the pusher was rotated during positioning, causing the implant coil to become stretched and subsequently break during removal.However, the cause(s) could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.